Nebraska, 2005

Hail in Nebraska, September 24, 2005

September 24, 2005 · NWS GLD · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 24, 12:05 PM MST, 4 hours 26 minutes earlier.

Area forecast discussion, Sep 24, 12:05 PM MST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
105 PM MDT SAT SEP 24 2005

.DISCUSSION...A COLD FRONT ENTERED THE NORTHWEST PORTION OF THE
TRI-STATE AREA EARLY THIS MORNING AND IT CONTINUES TO MOVE VERY
SLOWLY SOUTH AND EAST. BEHIND THE FRONT...TEMPERATURES HAVE HOVERED IN
THE 70S. AHEAD OF THE COLD FRONT TEMPERATURES HAVE SOARED INTO THE
UPPER 80S/LOWER 90S EARLY THIS AFTERNOON. THE PRIMARY CONCERN FOR
TONIGHT IS PRECIPITATION CHANCES ACROSS THE NORTHERN PORTION OF THE
TRI-STATE AREA. WITH THE FRONT SLIGHTLY FURTHER SOUTH THAN
ADVERTISED BY GFS/NAM AND GOOD ISENTROPIC LIFT/MID LEVEL WAA
OVERNIGHT...INCREASED POPS INTO THE CHANCE CATEGORY ACROSS THE NORTH
CARRYING A SLIGHT CHANCE ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA WHICH MAY REMAIN SOUTH OF THE FRONT THROUGH THE OVERNIGHT HOURS.
ALSO INCLUDED A MENTION OF FOG ACROSS THE WEST/NORTHWEST LATE
TONIGHT.

SUNDAY...UPSTREAM OBSERVATIONS TODAY INDICATE WIDESPREAD STRATUS IN
POST FRONTAL UPSLOPE REGIME...MANY LOCATIONS REMAIN IN THE UPPER
40S/LOWER 50S EARLY THIS AFTERNOON. AS THE MAIN MID/UPPER TROUGH
MOVES EASTWARD TOMORROW...SURFACE HIGH PRESSURE WILL BUILD SOUTH
ACROSS THE CENTRAL HIGH PLAINS. EXPECT INCREASING UPSLOPE
COMPONENT/OVERCAST CONDITIONS...THEREFORE TRENDED HIGHS LOWER WITH
READINGS IN THE LOWER 60S WHERE CONFIDENCE IS HIGHEST AND INCLUDED A
MENTION OF FOG OVERNIGHT.

MONDAY-TUESDAY...THE SUBTROPICAL RIDGE BEGINS TO AMPLIFY ACROSS THE
CENTRAL PLAINS AS THE LOW LEVEL AIRMASS BEGINS TO SLOWLY MODIFY.
THE MAV NUMBERS APPEAR TO AGGRESSIVE...AND WILL SHOW A WARMING TREND
WITH HIGHS IN THE LOW/MID 70S ON MONDAY WARMING INTO THE LOW/MID 80S
TUESDAY. ANOTHER STRONG COLD FRONT WILL ARRIVE ON TUESDAY NIGHT. THE
PREVIOUS SHIFT CARRIED A SLIGHT CHANCE MENTION AND SEE NO REASON FOR
CHANGES AT THIS POINT..

WEDNESDAY THROUGH SATURDAY...THE START OF THE PERIOD WILL EXPERIENCE
SLIGHTLY BELOW NORMAL TEMPERATURES AND DRY CONDITIONS AS AN UPPER
LEVEL TROUGH BUILDS EASTWARD ACROSS THE GREAT LAKES AREA AND A COLD
FRONT IS DRIVEN INTO THE SOUTHERN PLAINS. SO COOL/DRY WEATHER
EXPECTED THROUGH WED/THU PERIODS. FOR FRIDAY/SATURDAY...RUN TO RUN
CONSISTENCY IS LACKING AND RELUCTANT TO ADD ANY MENTION OF
PRECIPITATION AT THIS POINT. SEASONABLE OR SLIGHTLY ABOVE NORMAL
TEMPERATURES CAN BE EXPECTED WITH HIGHS IN THE 70S/AROUND 80 AND
LOWS IN THE UPPER 40S/LOWER 50S.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

MCGUIRE
Hazardous weather outlook, Sep 24, 9:40 AM MST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT SAT SEP 24 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1140 AM CDT SAT SEP 24 2005 /1040 AM MDT SAT SEP 24 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST
NEBRASKA AND EXTREME NORTHWEST KANSAS THIS EVENING...NORTH OF
HIGHWAY 36. A COLD FRONT WILL SLOWLY MOVE ACROSS THE TRI STATE AREA
THIS AFTERNOON...AND BE LOCATED NEAR A MCCOOK TO TRIBUNE LINE EARLY
THIS EVENING. WARM AIR WILL BE LIFTED OVER THE FRONT BY A DEVELOPING
LOW LEVEL JET...WITH ELEVATED THUNDERSTORMS POSSIBLE. THE MAIN
SEVERE THREAT FROM ANY THUNDERSTORM WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST TO OCCUR
TUESDAY NIGHT ACROSS THE TRI STATE AREA. AT THIS TIME THE MAIN THREAT
WILL BE CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING NORTH OF HIGHWAY 36.

FS/JDK

The radar

The Goodland radar (KGLD), 122 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Hitchcock

When
September 24, 4:31 PM MST
Where
Hitchcock County, Culbertson
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.233, -100.833

Hail, Hitchcock

When
September 24, 5:10 PM MST
Where
Hitchcock County, 5 mi SE of Palisade
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.300, -101.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468931, 5468932.